EconPapers    
Economics at your fingertips  
 

Structure and asymptotic theory for nonlinear models with GARCH erros

Felix Chan (), Michael McAleer and Marcelo Medeiros ()

Economia, 2015, vol. 16, issue 1, 1_21

Abstract: Nonlinear time series models, especially those with regime-switching and/or conditionally heteroskedastic errors, have become increasingly popular in the economics and finance literature. However, much of the research has concentrated on the empirical applications of various models, with little theoretical or statistical analysis associated with the structure of the processes or the associated asymptotic theory. In this paper, we derive sufficient conditions for strict stationarity and ergodicity of three different specifications of the first-order smooth transition autoregressions with heteroskedastic errors. This is essential, among other reasons, to establish the conditions under which the traditional LM linearity tests based on Taylor expansions are valid. We also provide sufficient conditions for consistency and asymptotic normality of the Quasi-Maximum Likelihood Estimator for a general nonlinear conditional mean model with first-order GARCH errors..

Keywords: Nonlinear time series; Regime-switching; Smooth transition; STAR; GARCH; Asymptotic theory (search for similar items in EconPapers)
JEL-codes: C22 (search for similar items in EconPapers)
Date: 2015
References: Add references at CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S151775801500003X# (text/html)
http://ac.els-cdn.com/S151775801500003X/1-s2.0-S15 ... 0c77d9e3a56e603503c4 (application/pdf)

Related works:
Working Paper: Structure and Asymptotic theory for Nonlinear Models with GARCH Errors (2011) Downloads
Working Paper: Structure and Asymptotic Theory for Nonlinear Models with GARCH Errors (2010) Downloads
Working Paper: Structure and Asymptotic Theory for Nonlinear Models with GARCH Errors (2010) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:anp:econom:v:16:y:2015:1:1_21

Ordering information: This journal article can be ordered from
Secretaria da ANPEC Rua Prof Marcos Valdemar de Freitas Reis s/n Campus do Campus do Gragoatá, Bloco F Niterói, RJ 24210-201 Brazil
http://www.anpec.org.br/revista/

Access Statistics for this article

Economia is currently edited by Joaquim Pinto de Andrade

More articles in Economia from ANPEC - Associação Nacional dos Centros de Pós-Graduação em Economia [Brazilian Association of Graduate Programs in Economics] Secretaria da ANPEC Rua Prof Marcos Valdemar de Freitas Reis s/n Campus do Campus do Gragoatá, Bloco F Niterói, RJ 24210-201 Brazil. Contact information at EDIRC.
Bibliographic data for series maintained by Rodrigo Zadra Armond ().

 
Page updated 2019-09-12
Handle: RePEc:anp:econom:v:16:y:2015:1:1_21